Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 12, NWS Cheyenne, WY

May 3, 20077 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at May 3, 2007, 4:05 AM MDT for 7 counties in Nebraska. It took effect at May 3, 2007, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 3, 2007, 4:05 AM MDT (10:05 UTC)
In effect from
May 3, 2007, 9:00 AM MDT
Expired
May 3, 2007, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 031005
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
405 AM MDT THU MAY 3 2007

WYZ066-031500-
/O.NEW.KCYS.FG.Y.0011.070503T1000Z-070503T1500Z/
LARAMIE RANGE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK
405 AM MDT THU MAY 3 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

AREAS OF DENSE FOG FORMED AGAIN OVER THE SOUTHERN LARAMIE RANGE 
AFTER MIDNIGHT.  THE FOG WILL PERSIST THROUGH MID MORNING.

VISIBILITIES WILL BE AS LOW AS A QUARTER OF A MILE...ESPECIALLY 
BETWEEN THE SUMMIT AND VEDAUWOO ALONG I-80 BETWEEN CHEYENNE AND 
LARAMIE.  MOTORISTS SHOULD SLOW DOWN...USE YOUR HEADLIGHTS...AND 
LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ001>003-019>021-054-055-040500-
/O.NEW.KCYS.WI.Y.0012.070503T1500Z-070504T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
405 AM MDT THU MAY 3 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

SOUTH OR SOUTHEAST WINDS WILL INCREASE AFTER 9 AM ACROSS MUCH OF THE 
PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION.  
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON BY 
MIDDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE OF LIGHTWEIGHT VEHICLES.  MOTORISTS SHOULD USE CAUTION.

$$
3 follow-up statements
000 
WWUS75 KCYS 031415
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
815 AM MDT THU MAY 3 2007

WYZ066-031515-
/O.CAN.KCYS.FG.Y.0011.000000T0000Z-070503T1500Z/
LARAMIE RANGE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK
815 AM MDT THU MAY 3 2007

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE FOG HAS LIFTED ON THE SUMMIT AND THROUGHOUT THE REMAINDER OF
THE LARAMIE RANGE...THEREFORE THE DENSE FOG HAS BEEN CANCELLED.

$$

NEZ001>003-019>021-054-055-032215-
/O.CON.KCYS.WI.Y.0012.070503T1500Z-070504T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
815 AM MDT THU MAY 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTH OR SOUTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS MUCH OF
THE PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION.
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON BY
MIDDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE OF LIGHTWEIGHT VEHICLES.  MOTORISTS SHOULD USE
CAUTION.

$$

HAHN
000 
WWUS75 KCYS 032215
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT THU MAY 3 2007

NEZ001>003-019>021-054-055-040000-
/O.CON.KCYS.WI.Y.0012.000000T0000Z-070504T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
415 PM MDT THU MAY 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTH OR SOUTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS MUCH OF
THE PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION.
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL BE COMMON
THROUGH 6 PM MDT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE OF LIGHTWEIGHT VEHICLES.  MOTORISTS SHOULD USE
CAUTION.

$$

HAHN
000 
WWUS75 KCYS 032348
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT THU MAY 3 2007


NEZ001>003-019>021-054-055-040100-
/O.EXP.KCYS.WI.Y.0012.000000T0000Z-070504T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
548 PM MDT THU MAY 3 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

ALTHOUGH SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE ACROSS THE NEBRASKA PANHANDLE...THE THREAT OF WIDESPREAD
SUSTAINED WINDS TO 30 MPH HAS SUBSIDED FOR THE EVENING. THEREFORE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT.

$$

HAHN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 3, 4:00 AM MDT, 5 minutes earlier.

Area forecast discussion, May 3, 4:00 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT THU MAY 3 2007

.SHORT TERM...TODAY THRU FRI NIGHT...INITIAL PART OF DEVELOPING
UPPER TROF TO SWING NEWD ACRS THE REGION THIS AFTN/EVENG...DRIVING
COLD FRONT THROUGH BY MORNING.  HAVE POSTED DENSE FOG ADVY SRN LAR
RANGE EARLY THIS MRNG...LOOKS LIKE UPSTRM DEWPTS LESS THAN 40 WHICH
SHOULD LIMIT AREAL COVERAGE OF ANY FOG ELSEWHERE THIS MRNG.  GUSTY
WINDS TO AGAIN DEVELOP OVER MUCH OF THE REGION TODAY...AND WILL BE
NEAR ADVY CRITERIA IN THE PANHANDLE...SO HAVE POSTED WIND ADVY.
NEXT PROBLEM IS PSBL SVR TSTMS LATE THIS AFTN INTO THE EVENING OVER
FAR SE WY INTO THE NEB PANHANDLE.  WILL NEED TO ADVECT JUICIER AIR
INTO THE REGION FROM EXISTING AREA OVER SW KS...WHICH WILL LIKELY
ONLY REALLY GET INTO THE PANHANDLE.  STILL ENOUGH DYNAMICS WITH
UPPER TROF TO DVLP A FEW PSBLY SVR STRMS EVEN WITH LIMITED LOW LEVEL
MSTR.  WILL MENTION IN HWO.  AFTER A BRIEF BREAK FRI MRNG IN PCPN...
NEXT ROUND OF SHWRS SHLD DVLP OVER MAINLY SW THIRD OF REGION ON FRI
AS SECONDARY STRGR PART OF SYSTEM DEVELOPS AN UPPER LOW OVER UT BY
LATE FRI NIGHT.  PCPN BECOMES LIKELY AFTER MIDNIGHT WITH UT SYSTEM
AND WILL BE COLD ENOUGH FOR SNOW ABOVE ABOUT 6000 FEET.  LATER
SHIFTS WILL HAVE TO WORRY ABOUT MORE OF THE SPECIFICS OF THIS SNOW
PROBLEM.

.LONG TERM...SATURDAY THROUGH THURSDAY...COMPLEX BEGINNING TO THIS
TERM WITH TWO FORECAST MODEL CAMPS FIRMLY IN PLACE. THE LIQUID
PRECIP ONSET DRING THE DAY FRIDAY WILL MORPH INTO A NIGHTMARE OF
P-TYPE CONSIDERATIONS OVERNIGHT AS COLD AIR BEGINS TO FILTER INTO
THE REGION. GFS/NAM TANDEM INTRODUCE COLD AIR MUCH FASTER...WITH
A SNOW LEVEL OF 6 TO 7 THOUSAND FEET BY 12Z SAT...AND COLD AIR
ADVECTION FIGHTING DIURNAL HEATING ALL DAY. EURO/NCEP TANDEM HAS
DELAYED CAA BUT EVEN MORE QPF. THE DIFFERENCE LIES IN THE GFS/NAM
TAKING A STACKED LOW OFFSHOOT FROM THE MAIN ENERGY AND
ACCELERATING IT NORTH...WHICH WOULD CUT OFF THE UPSLOPE
TEMPORARILY WHILE DRAGGING COOLER AIR DOWN. THE LATTER MODELS
FOCUS MOISTURE AXIS SQUARELY ALONG THE CO/WY FRONT RANGE NON-STOP.
WILL FOLLOW SUIT WITH HPC AND LEAN ON NCEP MODELS. THIS SOLUTION
BRINGS THE SNOW LEVEL UP TO 8KFT NAILING THE LARAMIE RANGE...MAYBE
EVEN LARAMIE VALLEY...WITH SNOW. WILL LIKELY NEED A WINTER STORM
WATCH SOON FOR THAT AREA. PLAINS WILL SEE SIGNIFICANT RAIN EVENT
THROUGH THE WEEKEND. REGARDLESS...HAVE REDUCED TEMPS AND INCREASED
POPS SIGNIFICANT THROUGH THE EARLY WEEKEND. SHOULD BE COOL AND
UNSETTLED ALL THE WAY THROUGH TUESDAY...WITH THE LOW MEANDERING TO
THE SOUTH. A RIDGE WILL FINALLY FLUSH THINGS OUT BY
WEDNESDAY...AND FORECAST PARAMETERS WILL RETURN TO MORE SEASONABLE
VALUES.

&&

.AVIATION...PATCHY IFR FOG CYS-LAR EARLY THIS MRNG...THEN LOOK FOR
LOCAL MVFR VSBYS IN SHWRS/TSTMS EAST OF DGW-CYS LINE BY LATE AFTN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...DENSE FOG ADVISORY  TIL 9 AM       ZONE 66.
NE...WIND ADVISORY       9 AM TO 6 PM   ZONES 1>3..19>21..54..55.

&&

LONG TERM....SOWKO
Hazardous weather outlook, May 2, 9:46 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
946 PM MDT WED MAY 2 2007

WYZ059>062-065-067>070-031200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
946 PM MDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

AREAS OF FOG WILL FORM OVER LARAMIE COUNTY AND SOUTHERN PLATTE
COUNTY AFTER 4 AM.  VISIBILITIES WILL BE REDUCED TO A MILE OR LESS
NEAR THE COLORADO BORDER AND NEAR THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FOG WILL PRESIST UNTIL 8 AM OVER LARAMIE COUNTY AND
SOUTHERN PLATTE COUNTY.

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH SATURDAY. SOME STRONG THUNDERSTORMS WITH
HAIL AND HEAVY RAIN WILL BE POSSIBLE THURSDAY AFTERNOON AND
EARLY EVENING EAST OF THE LARAMIE RANGE.

A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE
WEEKEND RIGHT ON INTO TUESDAY. IT WILL BRING COOLER TEMPERATURES
AND ACCUMULATING SNOWS ABOVE 6500 FEET. SIGNIFICANT ACCUMULATIONS
WILL BE POSSIBLE IN HIGHER ELEVATIONS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-031200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
946 PM MDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THURSDAY INTO SATURDAY. A FEW THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING COULD BECOME QUITE STRONG AND PRODUCE HAIL
AND HEAVY RAIN.

A SLOW MOVING WEATHER SYSTEM WILL AFFECT THE REGION THIS WEEKEND
RIGHT ON INTO TUESDAY...BRINGING COOLER TEMPERATURES AND
SCATTERED SHOWERS. THESE SHOWERS WILL MIX WITH SNOW IN AREAS OF
CLOSE PROXIMITY TO THE LARAMIE RANGE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-064-066-031200-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
946 PM MDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOG WILL FORM OVER THE SOUTHERN LARAMIE RANGE AFTER 4 AM WITH
VISIBILITIES TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOG WILL PERSIST OVER THE SOUTHERN LARAMIE RANGE UNTIL 8 AM.

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH SATURDAY. SOME STRONG THUNDERSTORMS WITH
HAIL AND HEAVY RAIN WILL BE POSSIBLE THURSDAY AFTERNOON AND
EARLY EVENING EAST OF THE LARAMIE RANGE.

A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE
WEEKEND RIGHT ON INTO TUESDAY. IT WILL BRING COOLER TEMPERATURES
AND SIGNIFICANT ACCUMULATING SNOWFALL TO ELEVATIONS ABOVE 6500
FEET

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.